Funnel Cloud, St. Johns
- When
- June 19, 2:40 PM EST
- Where
- St. Johns County, 2 mi SSW of Durbin
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Funnel spotted just south of Route 210 and just east of I-95
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Funnel spotted just south of Route 210 and just east of I-95
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 1:45 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT SAT JUN 19 2004 .SHORT TERM...LARGE UPPER HIGH CENTERED OVER THE CENTRAL GULF COAST WITH RIDGING ACROSS EXTREME N FL. WARM TEMPS CONTINUE ALOFT WITH 500 MB TEMPS AT -5 TO -6 C. SUBSIDENCE AND UPPER CONVERGENCE INDICATED FROM MODELS...KEEPING THIS AFTNS CONVECTION WIDELY SCATTERED AND SMALL ATTM. EXPECT MORE ACTIVITY TO FIRE ALONG SFC TROF OVER N ZONES LATER THIS AFTN...ESP AS OLD OUTFLOW FROM SE GA COAST AND LATE NE FL SEABREEZE INTERACT. EXPECT A BIT MORE STABILITY TO INFILTRATE INTO N ZONES ON SUN...WITH A RETURN TO NEARLY UNIFORM CONVECTION ON MON (ALTHO STILL FAVORING THE E COAST WITH GRADIENT SW FLOW). .LONG TERM...LITTLE CHANGE TO EXISTING FCST. STILL LITTLE DEVIATION BETWEEN GFS ENSEMBLE MOS NUMBERS...WITH TEMPS AND POPS SLIGHTLY ABOVE CLIMO. TROF SLOWLY DISSIPATES OVER GA ZONES...WITH MORE DISTURBANCES MOVING ALONG STALLED FRONT N OF AREA. && .MARINE...BACK DOOR FRONT WILL STALL JUST NORTH OF THE WATERS ON SUNDAY BEFORE WASHING OUT. RIDGE OF HIGH PRESSURE WILL BE ACROSS SOUTH FLORIDA. WINDS GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS. SEAS GENERALLY 2 TO 3 FEET. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 93 72 91 / 30 30 20 40 SSI 76 90 76 88 / 20 30 20 50 JAX 74 92 73 91 / 30 30 30 50 SGJ 75 89 75 88 / 30 40 30 50 GNV 72 92 72 90 / 40 40 30 30 OCF 73 91 73 90 / 40 50 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && CARROLL/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1150 AM EDT SAT JUN 19 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1150 AM EDT SAT JUN 19 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...BECOMING MOST CONCENTRATED IN SOUTHEAST GEORGIA AND ALONG THE FLORIDA EAST COAST. THE STRONGEST STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE WEEK. THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP/CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT SAT JUN 19 2004 FLZ024-025-GAZ164-192000- CHARLTON GA-DUVAL FL-NASSAU FL- 315 PM EDT SAT JUN 19 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU... WESTERN DUVAL AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM EDT... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF ST. GEORGE...OR ABOUT 10 MILES WEST OF CALLAHAN...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ST. GEORGE...NASSAU VILLAGE-RATLIFF...BRYCEVILLE...NORMANDY AND JACKSONVILLE HEIGHTS THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 331 PM EDT SAT JUN 19 2004 FLZ033-192015- ST. JOHNS FL- 331 PM EDT SAT JUN 19 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 331 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF DURBIN...OR ABOUT 6 MILES EAST OF FRUIT COVE...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FRUIT COVE...DURBIN... BAKERSVILLE...ST. AUGUSTINE SOUTH...ST. AUGUSTINE BEACH AND ST. AUGUSTINE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ARS
The Jacksonville radar (KJAX), 70 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397234.